advertisement
Question
Posted by: Worried | 2007/06/02

RE: Nightly rash/itch possibly eczema?

Dear Doc

I have been using essentiale and cholestiramine but the itching is still quite bad. I know I have to go to the doctor but am still waiting for some money to come in before I can go. I had some blood tests done before and I know they can turn out to be quite expensive.

Can you tell me how much a liver function test is? I know how much a doctor's consultation is. Then, is there a prescription medication(s) that will relieve the symptoms can can you give me an idea of the cost?

Thanks for your help,
Worried


Posted by: Worried
Thanks for the advice to check out my liver functions as high bile pigment might be causing my terrible itching. I think you are right, as I have also had heartburn recently and have thrown up a couple of times for no apparent reason.

Will go to the doctor as soon as my next pay cheque comes in a couple of weeks (i am freelancing) Meanwhile, is there any precautions i can take to help my liver and can you please tell me what I can use for the rash/itching?
Date: 30/4/2007

Posted by: Cyberdoc
Dear Worried
Get yourself some Essentiale tablets, if you have yellow eyes or your skin looks yellow when comparing it with someone else, cholestiramine powder mixed with juice and taken 3 times a day binds bile pigments and will reduce itching. Antihistamines are also used but are not 100% effective.
Date: 30/4/2007

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Worried
The cost will depend on the lab but why don't you go to the nearest Provincial hospital outpatients for the tests? The cause should be treated as no medication is very effective in reducing the itching on its own.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement